Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Carnitine and neuropathy
Jul 5, 2000

Hi Doc...Thanks for your great help for us all...I am 50years old HIV+ since 1985 and been thru most combos the latest is ABT378,Rescriptor,Abacavir and Videx V.L. 20000 and T4 400 felt ok except neuropathy. mY doc gave L-carnitine but I wanted to know is there a difference about l-carnitine and Acetyl l-carnitine...and hat's the difference? Should I rather have Acetyl l-carnitine for my neuropathy than only L-carnitine. My Doc has not heard of Acetyl l-carnitine. Please help me I am so confused in this matter. Thanks in advance

Erick

Response from Mr. Molaghan

Hi Erick,

The question of carnitine supplementation for the treatment of neuropathy is a good one! We are beginning to discover the underlying mechanisms for various side effects -- such as the possibility the some types of HIV neuropathy may be linked to mitochondrial toxicity. Carnitine in it's various forms is being investigated as a potential therapy. Whether "L" or "acetyl" carnitine is more appropriate is still being investigated. I'll turn this question over to our TREATMENT FORUM [please resubmit your question there] for additional comment. Hopefully someday neuropathy, as a side effect, will understood as well as anemia and like anemia safe effect treatments will be available.


Previous
Have you personally ever been anemic?
Next
name of blood test

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement